Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Stopped combined pill. Unprotected sex. Having delayed periods with heavy bleeding, cramps and clots. Is it normal?

Hello, I stopped using the combined pill at the end of April/beginning of May, I have my normal period on May 21st for approx. 5-7 days as normal (normal for me is regular and long) I have been having unprotected sex throughout june and when I expected my period on the 18th of june, there was none… 2 weeks later (2nd July) I got a period, very heavy, clotty but not big clots but extremely painful, I could walk or drive properly and I was bed bound with pain, this lasted the whole of Monday night and then Tuesday it was mild period pains what im used to, yesterday evening I noticed I had stopped bleeding and since yesterday around 7pm up until now I have had nothing but pale brown discharge… is this a problem? My period is never late and always long heavy and regular, this time it was 2days short and 2 weeks late, still strong but with chronic pains… I am worried ??
Asked On : Sun, 8 Jul 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
It is not unusual forint to take a few months for your periods to be regular again after stopping the combination pill. I don't understand why you would want to resume long heavy painful periods when so many good alternatives available to you. It was never natural for women to have monthly periods especially with incapacitating pain. Women were either pregnant or lactating most of the time during their reproductive years. If combination birth control pills are not a suitable choice for you, you might want to consider the Mirena IUD. There is no reason to suffer long heavy cycles. Of course I may be overlooking the obvious that you were trying to conceive. If you have any concerns about pregnancy, I would suggest a urine pregnancy test. If it is negative then you did not conceive in the previous month. There is no contraceptive carryover effect from birth control pills. You have a good chance of conceiving if you're having regular intercourse. You're most likely to be fertile around day 12 counting day one as the first date of the last menstrual period. If a first morning urine does indicate a pregnancy then you need to get a quantitative blood test and find out whether you're miscarrying or still pregnant. I wish you good luck.Thanks for your confidence.
Answered: Fri, 6 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor